| Catalog Number |
81251170S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
07/14/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported: "the gamma nail has migrated upwards, while the femoral head including neck has collapsed downward, even though the gamma4 nail was in place." a revision surgery was required.
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
Event or Problem Description
Additional Manufacturer Narrative
The reported failure mode adverse impact to patient - postoperatively could be confirmed since medical intervention was required but reported event of nail migration could not be confirmed based on x-ray images provided.The explant of implant in question consequently took place.The date of explant was stated as following (b)(6) 2025 after the initial treatment with reported unknown g4 lag screw in combination with reported gamma4 trochanteric nail on (b)(6) 2025.However, the provided details and x-ray images available for the current case were forwarded to a medical expert for review and statement: his comments (excerpts): from the x-rays provided to me via the email, i cannot confirm a nail migration.The distal screw still seems to be in the exact same position.The collapse of the femoral head on day 1 cannot be confirmed either since no evidence is provided on per-operative positioning of the nail, the lagscrew and the quality of reduction.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.